MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE
Model Number URF-P5
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported to olympus, the oes uretero-reno fiberscope exhibited multiple black dots in the image, and angulation issue.Upon inspection and testing of the customer returned device, the scope bending section repeatedly angulated in the downward direction due to deformation of the bending section.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.There was no patient involvement reported with this event.
 
Additional Manufacturer Narrative
The customer suspected device was returned for investigation.The olympus service center confirmed the reported event during inspection and testing.Upon evaluation of the returned device the following defects were found, chipped light guide lens, burn marks on distal end, biopsy channel leakage, bending section lever did not moved smoothly, multiple black dots in image, foggy image due to damage objective lens, grip and connecting tube scratched, and deformation of the scope bending tube.The faulty part was replaced, and the device was returned to the user facility.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to an inability to manipulate the angle properly from a deformed part, but this could not be further determined.The instructions for use states the following: "chapter 3 preparation and inspection: 3.2 preparation and inspection of the endoscope 5.Inspect the covering of the bending section for sagging, swelling, cuts, holes or other irregularities.6.Gently hold the midpoint of the bending section and a point 10 cm from the distal end.Push and pull gently to confirm that the border between the bending section and the distal end is not loose." olympus will continue to monitor field performance for this device.

Brand Name
OES URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14413631
Report Number8010047-2022-08341
Device Sequence Number20202205
Product Code FGB
UDI-Device Identifier04953170316593
UDI-Public04953170316593
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-P5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown